MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC ACE; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC ACE; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HAR36
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) date sent: 5/18/2026 d4 batch #: c9e162.Additional information was requested and the following was obtained: no patient did not have any adverse consequence.Investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the device was returned with the black coating of the blade damaged.The device was connected to a test handpiece on the energy system.During functional testing, it was noted that the hand activation buttons were nonfunctional.However, the device did activate when tested with the footswitch.During functional testing, the clamp arm of the device could not open and close.The device was analyzed, and it was determined that it was possibly used in more than one procedure, based on generator data.The device is intended and labeled for single patient use.If the device is connected to multiple generators, an alert screen will be displayed indicating ¿adaptive tissue technology features are not available in this device¿.The device was disassembled to verify the condition of the internal components.Corrosion was observed on the hand activation domes.Additionally, it was found that the lever link pin was missing, but upon visual inspection, marks were noted that it was present.This rendered the clamp arm nonfunctional it is possible that the evidence suggests that prolonged use may have resulted in wear and tear, contributing to component degradation, damage, and missing parts, including the pin which may have affected device performance.Occasionally, damage to the blade coating occurs when the blade is exposed to metal contact and/or high heat/prolonged activation without tissue present in the distal section of the jaws and the jaws closed.Once minor blade damage has occurred, subsequent activations may increase the severity of the blade damage.This in turn can result in activation issues such as failing the pre-run test with the generator and displaying an alert screen.These alert screens that can result are such as ¿tighten assembly¿, ¿blade error detected¿ or "relaxed pressure on blade" followed by a ¿replace instrument¿ screen later in the procedure.Continued usage of the damaged blade can result in a broken blade.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot/batch c9e162, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during a tlh the probe not working.The closing handle is stuck.

Brand Name
HARMONIC ACE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key25211587
Report Number3005075853-2026-03735
Device Sequence Number13354514
Product Code LFL
UDI-Device Identifier10705036014447
UDI-Public(01)10705036014447(17)290331(10)C9E162
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K120729
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHAR36
Device Lot NumberC9E162
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/03/2026
Initial Report FDA Received Date05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown